MAUDE Adverse Event Report: STRYKER; STRYKER LAP SPONGES IN BREAST ABDOMINOPLASTY TRAY

STRYKER; STRYKER LAP SPONGES IN BREAST ABDOMINOPLASTY TRAY
Catalog Number DYNJ0428947F
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 08/02/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
It was reported that in the middle of bilateral breast tissue expander exchange to implants and fat grafting procedure, prior to the closing of the surgical site, irrigation was required to successfully remove lint coming from the lap sponges.Per report, the lint from the lap sponges was also found on drapes and staff's gloves.Reportedly, the lap sponges were not inspected for lint prior to use.General anesthesia was used; however, there was no report of any adverse patient consequence and no effect on the patient's stability as a result of the incident.No impact to the patient, the procedure, or the total length of the procedure was reported.There was no serious injury or follow up care reported related to the event.Due to the reported incident and in an abundance of caution, this medwatch is being filed.The sample was not available to be returned for evaluation.A third party notification has been completed with the manufacturer of the lap sponges involved with this event.No additional information is available.If additional information becomes available, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported that prior to the closing of the surgical site, irrigation was required to successfully remove lint coming from the lap sponges.

Common Device Name
STRYKER LAP SPONGES IN BREAST ABDOMINOPLASTY TRAY
Manufacturer (Section D)
STRYKER
2825 airview boulevard
kalamazoo MI 49002
MDR Report Key7784939
Report Number1423395-2018-00047
Device Sequence Number1195556
Product Code FTN
UDI-Device Identifier10889942541584
UDI-Public10889942541584
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 08/15/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberDYNJ0428947F
Device Lot Number18FKE327
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/07/2018
Initial Report FDA Received Date08/15/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age51 YR
Patient Weight69